×

The iteration solution of matrix equation \(A X B = C\) subject to a linear matrix inequality constraint. (English) Zbl 1474.15039

Summary: We propose a feasible and effective iteration method to find solutions to the matrix equation \(A X B = C\) subject to a matrix inequality constraint \(D X E \geq F\), where \(D X E \geq F\) means that the matrix \(D X E - F\) is nonnegative. And the global convergence results are obtained. Some numerical results are reported to illustrate the applicability of the method.

MSC:

15A24 Matrix equations and identities
PDFBibTeX XMLCite
Full Text: DOI

References:

[1] Dai, H., On the symmetric solutions of linear matrix equations, Linear Algebra and its Applications, 131, 1-7 (1990) · Zbl 0712.15009 · doi:10.1016/0024-3795(90)90370-R
[2] Chu, K. W. E., Symmetric solutions of linear matrix equations by matrix decompositions, Linear Algebra and Its Applications, 119, 35-50 (1989) · Zbl 0688.15003 · doi:10.1016/0024-3795(89)90067-0
[3] Don, F. J. H., On the symmetric solutions of a linear matrix equation, Linear Algebra and Its Applications, 93, 1-7 (1987) · Zbl 0622.15001 · doi:10.1016/S0024-3795(87)90308-9
[4] Deng, Y.-B.; Bai, Z.-Z.; Gao, Y.-H., Iterative orthogonal direction methods for Hermitian minimum norm solutions of two consistent matrix equations, Numerical Linear Algebra with Applications, 13, 10, 801-823 (2006) · Zbl 1174.65382 · doi:10.1002/nla.496
[5] Trench, W. F., Characterization and properties of matrices with generalized symmetry or skew symmetry, Linear Algebra and Its Applications, 377, 207-218 (2004) · Zbl 1046.15028 · doi:10.1016/j.laa.2003.07.013
[6] Trench, W. F., Hermitian, Hermitian \(R\)-symmetric, and HERmitian \(R\)-skew symmetric Procrustes problems, Linear Algebra and its Applications, 387, 83-98 (2004) · Zbl 1121.15016 · doi:10.1016/j.laa.2004.01.018
[7] Trench, W. F., Inverse eigenproblems and associated approximation problems for matrices with generalized symmetry or skew symmetry, Linear Algebra and Its Applications, 380, 199-211 (2004) · Zbl 1087.15013 · doi:10.1016/j.laa.2003.10.007
[8] Trench, W. F., Minimization problems for ( R,S)-symmetric and ( R,S)-skew symmetric matrices, Linear Algebra and Its Applications, 389, 23-31 (2004) · Zbl 1059.15019 · doi:10.1016/j.laa.2004.03.035
[9] Xie, D. X.; Sheng, Y. P.; Hu, X., The least-squares solutions of inconsistent matrix equation over symmetric and antipersymmetric matrices, Applied Mathematics Letters, 16, 4, 589-598 (2003) · Zbl 1047.65026 · doi:10.1016/S0893-9659(03)00041-7
[10] Zhao, L.; Hu, X.; Zhang, L., Least squares solutions to \(A X = B\) for bisymmetric matrices under a central principal submatrix constraint and the optimal approximation, Linear Algebra and Its Applications, 428, 4, 871-880 (2008) · Zbl 1133.15016 · doi:10.1016/j.laa.2007.08.019
[11] Wang, Q.; Sun, J.; Li, S., Consistency for bi(skew)symmetric solutions to systems of generalized Sylvester equations over a finite central algebra, Linear Algebra and its Applications, 353, 1-3, 169-182 (2002) · Zbl 1004.15017 · doi:10.1016/S0024-3795(02)00303-8
[12] Dehghan, M.; Hajarian, M., An iterative method for solving the generalized coupled Sylvester matrix equations over generalized bisymmetric matrices, Applied Mathematical Modelling, 34, 3, 639-654 (2010) · Zbl 1185.65054 · doi:10.1016/j.apm.2009.06.018
[13] Dehghan, M.; Hajarian, M., Analysis of an iterative algorithm to solve the generalized coupled Sylvester matrix equations, Applied Mathematical Modelling, 35, 7, 3285-3300 (2011) · Zbl 1227.65037 · doi:10.1016/j.apm.2011.01.022
[14] Song, C.; Chen, G.; Zhao, L., Iterative solutions to coupled Sylvester-transpose matrix equations, Applied Mathematical Modelling, 35, 10, 4675-4683 (2011) · Zbl 1228.65071 · doi:10.1016/j.apm.2011.03.038
[15] Gu, C. Q.; Qian, H. J., Skew-symmetric methods for nonsymmetric linear systems with multiple right-hand sides, Journal of Computational and Applied Mathematics, 223, 2, 567-577 (2009) · Zbl 1159.65036 · doi:10.1016/j.cam.2008.01.001
[16] Konghua, G.; Hu, X.; Zhang, L., A new iteration method for the matrix equation \(A X = B\), Applied Mathematics and Computation, 187, 2, 1434-1441 (2007) · Zbl 1121.65043 · doi:10.1016/j.amc.2006.09.059
[17] Jbilou, K., Smoothing iterative block methods for linear systems with multiple right-hand sides, Journal of Computational and Applied Mathematics, 107, 1, 97-109 (1999) · Zbl 0929.65018 · doi:10.1016/S0377-0427(99)00083-7
[18] Karimi, S.; Toutounian, F., The block least squares method for solving nonsymmetric linear systems with multiple right-hand sides, Applied Mathematics and Computation, 177, 2, 852-862 (2006) · Zbl 1096.65040 · doi:10.1016/j.amc.2005.11.038
[19] Li, F.; Gong, L.; Hu, X.; Zhang, L., Successive projection iterative method for solving matrix equation \(A X = B\), Journal of Computational and Applied Mathematics, 234, 8, 2405-2410 (2010) · Zbl 1207.65044 · doi:10.1016/j.cam.2010.03.008
[20] Toutounian, F.; Karimi, S., Global least squares method (Gl-LSQR) for solving general linear systems with several right-hand sides, Applied Mathematics and Computation, 178, 2, 452-460 (2006) · Zbl 1093.65061 · doi:10.1016/j.amc.2005.07.025
[21] Wang, Q., A system of matrix equations and a linear matrix equation over arbitrary regular rings with identity, Linear Algebra and Its Applications, 384, 43-54 (2004) · Zbl 1058.15015 · doi:10.1016/j.laa.2003.12.039
[22] Huang, G. X.; Yin, F.; Guo, K., An iterative method for the skew-symmetric solution and the optimal approximate solution of the matrix equation \(A X B = C\), Journal of Computational and Applied Mathematics, 212, 2, 231-244 (2008) · Zbl 1146.65036 · doi:10.1016/j.cam.2006.12.005
[23] Baksalary, J. K.; Kala, R., The matrix equation \(A X B + C Y D = E\), Linear Algebra and Its Applications, 30, 141-147 (1980) · Zbl 0437.15005 · doi:10.1016/0024-3795(80)90189-5
[24] Mitra, S. K., Common solutions to a pair of linear matrix equations \(A 1 \times B 1 = C 1\) and \(A 2 \times B 2 = C 2\), Proceedings of the Cambridge Philosophical Society, 74, 213-216 (1973) · Zbl 0262.15010
[25] Mitra, S. K., A pair of simultaneous linear matrix equations \(A_1 X B_1 = C_1, A_2 X B_2 = C_2\) and a matrix programming problem, Linear Algebra and Its Applications, 131, 107-123 (1990) · Zbl 0712.15010 · doi:10.1016/0024-3795(90)90377-O
[26] Shinozaki, N.; Sibuya, M., Consistency of a pair of matrix equations with an application, Keio Science and Technology Reports, 27, 10, 141-146 (1975) · Zbl 0409.15010
[27] Navarra, A.; Odell, P. L.; Young, D. M., A representation of the general common solution to the matrix equations \(A_1 X B_1 = C_1\) and \(A_2 X B_2 = C_2\) with applications, Computers & Mathematics with Applications, 41, 7-8, 929-935 (2001) · Zbl 0983.15016 · doi:10.1016/S0898-1221(00)00330-8
[28] Hajarian, M., Matrix form of the CGS method for solving general coupled matrix equations, Applied Mathematics Letters, 34, 37-42 (2014) · Zbl 1314.65064 · doi:10.1016/j.aml.2014.03.013
[29] Hajarian, M., Matrix iterative methods for solving the Sylvester-transpose and periodic Sylvester matrix equations, Journal of the Franklin Institute, 350, 10, 3328-3341 (2013) · Zbl 1293.93289 · doi:10.1016/j.jfranklin.2013.07.008
[30] Hajarian, M., Matrix form of the Bi-CGSTAB method for solving the coupled Sylvester matrix equations, IET Control Theory & Applications, 7, 14, 1828-1833 (2013) · doi:10.1049/iet-cta.2013.0101
[31] Hajarian, M., Solving the general coupled and the periodic coupled matrix equations via the extended QMRCGSTAB algorithms, Computational & Applied Mathematics, 33, 2, 349-362 (2014) · Zbl 1307.65054 · doi:10.1007/s40314-013-0065-z
[32] Peng, Z.-Y.; Wang, L.; Peng, J.-J., The solutions of matrix equation \(A X = B\) over a matrix inequality constraint, SIAM Journal on Matrix Analysis and Applications, 33, 2, 554-568 (2012) · Zbl 1252.65084 · doi:10.1137/100808678
[33] Li, J. F.; Peng, Z. Y.; Peng, J. J., Bisymmetric solution of the matrix equation \(A X = B\) under a matrix inequality constraint, Mathematica Numerica Sinica, 35, 2, 137-150 (2013) · Zbl 1299.65077
[34] Zhang, K. Y.; Xu, Z., Numerical Algebra (2006), Beijing, China: Science Press, Beijing, China
[35] Moreau, J. J., Décomposition orthogonale d’un espace hilbertien selon deux cones mutuellement polaires, Comptes Rendus de l’Académie des Sciences, 225, 238-240 (1962) · Zbl 0109.08105
[36] Wierzbicki, A. P.; Kurcyusz, S., Projection on a cone, penalty functionals and duality theory for problems with inequaltity constraints in Hilbert space, SIAM Journal on Control and Optimization, 15, 1, 25-56 (1977) · Zbl 0355.90045 · doi:10.1137/0315003
[37] Ciarlet, P. G., Introduction to Numerical Linear Algebra and Optimisation (1989), Cambridge, UK: Cambridge University Press, Cambridge, UK
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. In some cases that data have been complemented/enhanced by data from zbMATH Open. This attempts to reflect the references listed in the original paper as accurately as possible without claiming completeness or a perfect matching.